Abstract and Applied Analysis

Hybrid Extragradient Methods for Finding Zeros of Accretive Operators and Solving Variational Inequality and Fixed Point Problems in Banach Spaces

Lu-Chuan Ceng and Ching-Feng Wen

Full-text: Open access

Abstract

We introduce and analyze hybrid implicit and explicit extragradient methods for finding a zero of an accretive operator and solving a general system of variational inequalities and a fixed point problem of an infinite family of nonexpansive self-mappings in a uniformly convex Banach space X which has a uniformly Gateaux differentiable norm. We establish some strong convergence theorems for hybrid implicit and explicit extra-gradient algorithms under suitable assumptions. Furthermore, we derive the strong convergence of hybrid implicit and explicit extragradient algorithms for finding a common element of the set of zeros of an accretive operator and the common fixed point set of an infinite family of nonexpansive self-mappings and a self-mapping whose complement is strictly pseudocontractive and strongly accretive in X . The results presented in this paper improve, extend, supplement, and develop the corresponding results announced in the earlier and very recent literature.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 894926, 27 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393449690

Digital Object Identifier
doi:10.1155/2013/894926

Mathematical Reviews number (MathSciNet)
MR3108488

Zentralblatt MATH identifier
07095470

Citation

Ceng, Lu-Chuan; Wen, Ching-Feng. Hybrid Extragradient Methods for Finding Zeros of Accretive Operators and Solving Variational Inequality and Fixed Point Problems in Banach Spaces. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 894926, 27 pages. doi:10.1155/2013/894926. https://projecteuclid.org/euclid.aaa/1393449690


Export citation

References

  • L.-C. Ceng, Q. H. Ansari, and J.-C. Yao, “Mann-type steepest-descent and modified hybrid steepest-descent methods for variational inequalities in Banach spaces,” Numerical Functional Analysis and Optimization, vol. 29, no. 9-10, pp. 987–1033, 2008.
  • V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Noordhoff, Leiden, The Netherlands, 1976.
  • K. Aoyama, Y. Kimura, W. Takahashi, and M. Toyoda, “Approximation of common fixed points of a countable family of nonexpansive mappings in a Banach space,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 67, no. 8, pp. 2350–2360, 2007.
  • L.-C. Ceng, A. R. Khan, Q. H. Ansari, and J.-C. Yao, “Strong con-vergence of composite iterative schemes for zeros of m-accretive operators in Banach spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 70, no. 5, pp. 1830–1840, 2009.
  • J. S. Jung, “Convergence of composite iterative methods for finding zeros of accretive operators,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 71, no. 5-6, pp. 1736–1746, 2009.
  • L. C. Zeng, G. M. Lee, and N. C. Wong, “Ishikawa iteration with errors for approximating fixed points of strictly pseudocontractive mappings of Browder-Petryshyn type,” Taiwanese Journal of Mathematics, vol. 10, no. 1, pp. 87–99, 2006.
  • H. Iiduka and W. Takahashi, “Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone map-pings,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 61, no. 3, pp. 341–350, 2005.
  • W. Takahashi and M. Toyoda, “Weak convergence theorems for nonexpansive mappings and monotone mappings,” Journal of Optimization Theory and Applications, vol. 118, no. 2, pp. 417–428, 2003.
  • H. Iiduka, W. Takahashi, and M. Toyoda, “Approximation of solutions of variational inequalities for monotone mappings,” Panamerican Mathematical Journal, vol. 14, no. 2, pp. 49–61, 2004.
  • G. Cai and S. Bu, “Convergence analysis for variational inequality problems and fixed point problems in 2-uniformly smooth and uniformly convex Banach spaces,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 538–546, 2012.
  • R. U. Verma, “Projection methods, algorithms, and a new sys-tem of nonlinear variational inequalities,” Computers & Mathematics with Applications, vol. 41, no. 7-8, pp. 1025–1031, 2001.
  • J.-L. Lions and G. Stampacchia, “Variational inequalities,” Communications on Pure and Applied Mathematics, vol. 20, pp. 493–519, 1967.
  • L.-C. Ceng, C.-Y. Wang, and J.-C. Yao, “Strong convergence theorems by a relaxed extragradient method for a general system of variational inequalities,” Mathematical Methods of Operations Research, vol. 67, no. 3, pp. 375–390, 2008.
  • G. M. Korpelevič, “An extragradient method for finding saddle points and for other problems,” Èkonomika i Matematicheskie Metody, vol. 12, no. 4, pp. 747–756, 1976.
  • J. S. Jung, “Iterative approaches to common fixed points of nonexpansive mappings in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 302, no. 2, pp. 509–520, 2005.
  • Y. Yao, Y.-C. Liou, S. M. Kang, and Y. Yu, “Algorithms with strong convergence for a system of nonlinear variational inequalities in Banach spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 74, no. 17, pp. 6024–6034, 2011.
  • Y. Censor, A. Gibali, and S. Reich, “The subgradient extragradient method for solving variational inequalities in Hilbert space,” Journal of Optimization Theory and Applications, vol. 148, no. 2, pp. 318–335, 2011.
  • L.-C. Ceng, Q. H. Ansari, and J.-C. Yao, “Relaxed extragradient methods for finding minimum-norm solutions of the split feasibility problem,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 75, no. 4, pp. 2116–2125, 2012.
  • L.-C. Ceng, Q. H. Ansari, and J.-C. Yao, “Relaxed extragradient iterative methods for variational inequalities,” Applied Mathematics and Computation, vol. 218, no. 3, pp. 1112–1123, 2011.
  • L.-C. Ceng, Q. H. Ansari, and J.-C. Yao, “An extragradient method for solving split feasibility and fixed point problems,” Computers & Mathematics with Applications, vol. 64, no. 4, pp. 633–642, 2012.
  • L.-C. Ceng, Q. H. Ansari, N.-C. Wong, and J.-C. Yao, “An extragradient-like approximation method for variational ine-qualities and fixed point problems,” Fixed Point Theory and Applications, vol. 2011, article 22, 22 pages, 2011.
  • L.-C. Ceng, N. Hadjisavvas, and N.-C. Wong, “Strong convergence theorem by a hybrid extragradient-like approximation method for variational inequalities and fixed point problems,” Journal of Global Optimization, vol. 46, no. 4, pp. 635–646, 2010.
  • L.-C. Ceng, S.-M. Guu, and J.-C. Yao, “Finding common solu-tions of a variational inequality, a general system of variational inequalities, and a fixed-point problem via a hybrid extragradient method,” Fixed Point Theory and Applications, vol. 2011, Article ID 10.1155/2011/626159, 22 pages, 2011.
  • K. Aoyama, H. Iiduka, and W. Takahashi, “Weak convergence of an iterative sequence for accretive operators in Banach spaces,” Fixed Point Theory and Applications, vol. 2006, Article ID 35390, 13 pages, 2006.
  • L. C. Ceng and A. Petruşel, “Krasnoselski-Mann iterations for hierarchical fixed point problems for a finite family of nonself mappings in Banach spaces,” Journal of Optimization Theory and Applications, vol. 146, no. 3, pp. 617–639, 2010.
  • S. Kamimura and W. Takahashi, “Weak and strong convergence of solutions to accretive operator inclusions and applications,” Set-Valued Analysis, vol. 8, no. 4, pp. 361–374, 2000.
  • H. K. Xu, “Inequalities in Banach spaces with applications,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 16, no. 12, pp. 1127–1138, 1991.
  • S. Kamimura and W. Takahashi, “Strong convergence of a pro-ximal-type algorithm in a Banach space,” SIAM Journal on Opti-mization, vol. 13, no. 3, pp. 938–945, 2002.
  • Y. Takahashi, K. Hashimoto, and M. Kato, “On sharp uniform convexity, smoothness, and strong type, cotype inequalities,” Journal of Nonlinear and Convex Analysis, vol. 3, no. 2, pp. 267–281, 2002.
  • H.-K. Xu, “Iterative algorithms for nonlinear operators,” Journal of the London Mathematical Society, vol. 66, no. 1, pp. 240–256, 2002.
  • S. Reich, “Weak convergence theorems for nonexpansive mappings in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 67, no. 2, pp. 274–276, 1979.
  • Y. J. Cho, H. Zhou, and G. Guo, “Weak and strong convergence theorems for three-step iterations with errors for asymptotically nonexpansive mappings,” Computers & Mathematics with Applications, vol. 47, no. 4-5, pp. 707–717, 2004.
  • K. Aoyama, Y. Kimura, W. Takahashi, and M. Toyoda, “Approximation of common fixed points of a countable family of nonexpansive mappings in a Banach space,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 67, no. 8, pp. 2350–2360, 2007.
  • R. E. Bruck Jr., “Properties of fixed-point sets of nonexpansive mappings in Banach spaces,” Transactions of the American Mathematical Society, vol. 179, pp. 251–262, 1973.